Oklahoma, 2019

Tornado and Flash Flooding in Oklahoma, May 24, 2019

May 24, 2019 · NWS OUN · 58 events in 15 counties and zones

Scattered supercells merged into a linear system that produced a variety of severe weather on the 24th.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$125,000
Crop damage
None recorded
Events
58

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OUN wrote it up.

Scattered supercells merged into a linear system that produced a variety of severe weather on the 24th.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before the first event at May 24, 5:34 AM CST, 2 hours 16 minutes earlier.

Area forecast discussion, May 24, 5:34 AM CST, 2 hours 16 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Norman OK
634 AM CDT Fri May 24 2019

.AVIATION...
24/12Z TAFs. Will keep forecast primarily VFR outside of TSRA.
Greatest TSRA coverage expected from around KCSM up to KPNC.
Current activity expected to decrease in coverage and intensity
through the morning and then redevelop/intensify after 20Z. Where
activity is most persistent and widespread will be dependent on
where outflow boundary resides this afternoon. Currently, expected
near the mentioned terminals. Gusty south winds will continue most
areas through the period, with strong wind gusts near storms.

&&

.PREV DISCUSSION... /issued 430 AM CDT Fri May 24 2019/

DISCUSSION...
Slight weakening of mid-upper level flow associated with
neutral/rising heights, and less of a veering profile expected to
reduce overall threat for high end severe weather potential next
few days. However, plenty of low level moisture and instability
will yield organized severe weather from day to day into early
next week. How far east effective outflow from current
thunderstorm activity progresses will have huge impact on
convective development later today. Model guidance divided on
eastward extent of convection, and given strength of mid-level
cap, it may be hard for convection to progress much farther east
than SPS-OKC-SWO line until this evening and tonight with aid of
low level jet. With the potential for additional heavy rain
through the day and into tonight, Flood Watch was expanded
slightly and extended through 12Z Saturday morning.

Possibly more organized late Saturday north and west of CWA, with
evolution of MCS across northern into central Oklahoma late Saturday
night. Again, without much in the way of larger scale forcing,
models are again in disagreement on location and duration of
thunderstorm activity. Pronounced s/wv trough progd to approach the
Southern Plains from northern Mexico Sunday/Sunday night. This
should result in stronger shear and potential for higher end severe,
primarily north and west of the body of Oklahoma.

Main upper low forecast to progress through central portions of
the country Tuesday and expected to bring the potential for more
in the way of significant severe weather to the region. Currently,
most guidance would suggest that this threat would be over the
eastern half of Oklahoma, ahead of dryline/pac cold front, with
drier air and mid-level ridging bring chances of thunderstorms to
an end for a couple of days. This will be short lived as another
western trough develops, influencing frontal boundary to advance
back north over the region and bring thunderstorm chances back by
Friday into the weekend.

&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  83  69  83  68 /  30  50  30  40
Hobart OK         80  68  82  66 /  70  60  30  40
Wichita Falls TX  84  69  85  70 /  30  30  20  30
Gage OK           73  62  81  62 /  40  50  40  50
Ponca City OK     82  69  81  68 /  60  60  30  60
Durant OK         86  70  87  70 /   0  10  10  10

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...Flood Watch through Saturday morning for OKZ004>018-021-022.

TX...None.
&&

10/11/11
Hazardous weather outlook, May 24, 3:59 AM CST, 3 hours 51 minutes before
Hazardous Weather Outlook
National Weather Service Norman OK
459 AM CDT Fri May 24 2019

OKZ004>048-050>052-TXZ083>090-251000-
Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield-
Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne-
Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain-
Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson-
Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton-
Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman-
Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay-
459 AM CDT Fri May 24 2019

This hazardous weather outlook is for portions of northern...
western...central...and southern Oklahoma...and western north
Texas.

.DAY ONE...Today and Tonight...

.Thunderstorms...
There is a Slight Risk for severe thunderstorms this afternoon and
evening.

Location...
The risk for severe thunderstorms is across the entire area except
for far southeast Oklahoma.

Timing...
2 PM to 10 PM.

Impacts...
Up to golf ball size hail.
60 to 80 mph winds.
Very low tornado risk.

.SPOTTER AND EMERGENCY MANAGEMENT STATEMENT...
Storm spotter groups and emergency management personnel should
prepare for severe weather operations this afternoon and evening.

.Heavy Rainfall and Flooding...
Additional rainfall may cause flooding due to saturated soils
across the region and any residual flooding ongoing from rainfall
earlier this week. The highest risk for flooding is across
northern Oklahoma.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday...

.Thunderstorms...
There is a risk for severe thunderstorms on Saturday, Sunday and
Tuesday. On Saturday, the greatest risk for severe thunderstorms
is across northwest Oklahoma. On Sunday, the greatest risk is
across western Oklahoma and adjacent parts of north Texas. The
risk for severe weather will be across much of the area on
Tuesday.

.Heavy Rainfall and Flooding...
Flooding will be a continued risk with any additional rainfall
through at least Tuesday of next week.

Get graphics and more details at weather.gov/norman...and follow
our weather forecast office on Twitter and Facebook.

Mahale

In the hours before

Special weather statement, May 24, 5:23 AM CST, 2 hours 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
623 AM CDT Fri May 24 2019

OKZ016-241200-
Custer OK-
623 AM CDT Fri May 24 2019

...SIGNIFICANT WEATHER ADVISORY FOR eastern Custer County Until 700
AM CDT...

AT 621 AM CDT, a strong thunderstorm was located near Clinton, moving
northeast at 40 MPH.

HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 50 MPH...

Locations impacted include...
Clinton, Thomas, Arapaho and Custer City.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

&&

LAT...LON 3578 9894 3578 9874 3571 9865 3546 9890
      3547 9912
TIME...MOT...LOC 1121Z 223DEG 35KT 3553 9900

Mahale
Special weather statement, May 24, 5:33 AM CST, 2 hours 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
633 AM CDT Fri May 24 2019

OKZ015>017-241200-
Dewey OK-Custer OK-Blaine OK-
633 AM CDT Fri May 24 2019

...SIGNIFICANT WEATHER ADVISORY FOR southeastern Dewey...northeastern
Custer and southern Blaine Counties Until 700 AM CDT...

AT 630 AM CDT, a strong thunderstorm was located 6 miles southeast of
Thomas, moving northeast at 40 MPH.

HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 40 MPH...

Locations impacted include...
Watonga, Thomas and Fay.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

&&

LAT...LON 3581 9871 3587 9864 3592 9859 3594 9835
      3589 9824 3556 9872 3570 9877
TIME...MOT...LOC 1130Z 223DEG 35KT 3569 9865

Mahale
Special weather statement, May 24, 5:46 AM CST, 2 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
646 AM CDT Fri May 24 2019

OKZ033-034-241215-
Harmon OK-Greer OK-
646 AM CDT Fri May 24 2019

...SIGNIFICANT WEATHER ADVISORY FOR northern Harmon and northwestern
Greer Counties Until 715 AM CDT...

AT 644 AM CDT, a strong thunderstorm was located 4 miles northeast of
Dodson, moving northeast at 40 MPH.

HAZARDS INCLUDE...
Hail up to one-half inch diameter...
Wind gusts to 40 MPH...

Locations impacted include...
Vinson, Madge and McKnight.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

&&

LAT...LON 3487 10000 3503 9979 3505 9977 3504 9966
      3500 9952 3472 9995 3475 10000
TIME...MOT...LOC 1144Z 223DEG 35KT 3482 9996

Mahale
Special weather statement, May 24, 5:56 AM CST, 1 hour 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
656 AM CDT Fri May 24 2019

OKZ011-012-018-241230-
Major OK-Garfield OK-Kingfisher OK-
656 AM CDT Fri May 24 2019

...SIGNIFICANT WEATHER ADVISORY FOR southeastern Major...southwestern
Garfield and northwestern Kingfisher Counties Until 730 AM CDT...

AT 653 AM CDT, a strong thunderstorm was located 7 miles southeast of
Ames, moving northeast at 40 MPH.

HAZARDS INCLUDE...
Hail up to the size of nickels...
Minor flooding in areas of poor drainage...

Locations impacted include...
Enid, Waukomis, Drummond, Fairmont, Vance Air Force Base, Bison,
North Enid and Lacey.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

&&

LAT...LON 3597 9821 3620 9820 3648 9793 3643 9775
      3634 9766
TIME...MOT...LOC 1153Z 223DEG 35KT 3616 9812

Mahale
Special weather statement, May 24, 6:22 AM CST, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
722 AM CDT Fri May 24 2019

OKZ011-012-017-018-241300-
Major OK-Garfield OK-Kingfisher OK-Blaine OK-
722 AM CDT Fri May 24 2019

...SIGNIFICANT WEATHER ADVISORY FOR southeastern Major...southwestern
Garfield...northwestern Kingfisher and northeastern Blaine Counties
Until 800 AM CDT...

AT 722 AM CDT, a strong thunderstorm was located 5 miles east of
Hitchcock, moving northeast at 40 MPH.

HAZARDS INCLUDE...
Hail up to one-half inch diameter...
Wind gusts to 40 MPH...
Minor flooding in areas of poor drainage...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Severe weather is not expected and no warnings are anticipated at
this time.

&&

LAT...LON 3583 9821 3594 9840 3634 9812 3619 9785
TIME...MOT...LOC 1222Z 214DEG 35KT 3595 9826

11
Special weather statement, May 24, 6:34 AM CST, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
734 AM CDT Fri May 24 2019

OKZ017-241300-
Blaine OK-
734 AM CDT Fri May 24 2019

...SIGNIFICANT WEATHER ADVISORY FOR central Blaine County Until 800
AM CDT...

AT 730 AM CDT, a strong thunderstorm was located near Watonga, moving
northeast at 30 MPH.

HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 50 MPH...
Minor flooding in areas of poor drainage...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

&&

LAT...LON 3584 9822 3583 9821 3570 9838 3583 9856
      3594 9839
TIME...MOT...LOC 1230Z 225DEG 28KT 3584 9838

TL

The radar

The Vance AFB radar (KVNX), 93 km away, was scanning. The volume nearest the first event began at 13:51 UTC.

Open the radar archive at this moment

Event by event

35 thunderstorm wind, 16 flash flood, 5 hail, 1 tornado, 1 lightning. Local standard time, as filed.

Flash Flood, Kay

When
May 24, 7:50 AM CST to 10:50 AM CST
Where
Kay County, 0.81 mi NNW of Ponca City to 1.07 mi ENE of Ponca City
Cause
Heavy Rain
Property damage
$10,000
Reported by
Law Enforcement
Coordinates
36.711, -97.085

A few cars were stranded in flood waters with ongoing rescues. Several city streets closed.

Hail, Roger Mills

When
May 24, 2:10 PM CST
Where
Roger Mills County, 1.78 mi SE of Reydon
Measured
1.79 in hail
Reported by
Emergency Manager
Coordinates
35.630, -99.900

Hail, Major

When
May 24, 3:18 PM CST
Where
Major County, Fairview
Measured
0.75 in hail
Reported by
Fire Department/Rescue
Coordinates
36.270, -98.480

Hail, Woodward

When
May 24, 3:32 PM CST
Where
Woodward County, 3.92 mi SE of Fort Supply
Measured
1 in hail
Reported by
Emergency Manager
Coordinates
36.530, -99.520

Thunderstorm Wind, Major

When
May 24, 4:02 PM CST
Where
Major County, 4.87 mi N of Ringwood
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
36.450, -98.240

Estimated by trained spotter.

Hail, Major

When
May 24, 4:10 PM CST
Where
Major County, 4.87 mi N of Ringwood
Measured
1.25 in hail
Reported by
Trained Spotter
Coordinates
36.450, -98.240

Time estimate from radar.

Flash Flood, Major

When
May 24, 4:14 PM CST to 7:14 PM CST
Where
Major County, 4.87 mi N of Ringwood to 5.76 mi N of Ringwood
Cause
Heavy Rain
Reported by
Trained Spotter
Coordinates
36.450, -98.240

Thunderstorm Wind, Jackson

When
May 24, 4:47 PM CST
Where
Jackson County, 6.33 mi WNW of Eldorado
Measured
52 kt (60 mph) estimated gust
Reported by
Storm Chaser
Coordinates
34.510, -99.750

Estimated wind speed.

Flash Flood, Garfield

When
May 24, 4:55 PM CST to 7:55 PM CST
Where
Garfield County, 2.62 mi WSW of Kremlin to 2.54 mi N of North Enid
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
36.530, -97.870

Ponding of water on Highway 81.

Flash Flood, Garfield

When
May 24, 4:55 PM CST to 7:55 PM CST
Where
Garfield County, 0.99 mi SE of Hillsdale to 0.8 mi SE of Hillsdale
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
36.550, -97.978

Water observed over Keowee road.

Flash Flood, Garfield

When
May 24, 5:06 PM CST
Where
Garfield County, Hillsdale to 0.26 mi WNW of Hillsdale
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
36.560, -97.990

Six inches of water on Buffalo road in Hillsdale.

Thunderstorm Wind, Garfield

When
May 24, 5:07 PM CST
Where
Garfield County, 1.38 mi S of (End)vance Afb Enid
Measured
59 kt (68 mph) measured gust
Reported by
AWOS
Coordinates
36.320, -97.920

Hail, Garfield

When
May 24, 5:15 PM CST
Where
Garfield County, Enid
Measured
1 in hail
Reported by
Emergency Manager
Coordinates
36.400, -97.880

Thunderstorm Wind, Jackson

When
May 24, 5:31 PM CST
Where
Jackson County, Altus
Measured
68 kt (78 mph) measured gust
Reported by
Emergency Manager
Coordinates
34.640, -99.330

Thunderstorm Wind, Jackson

When
May 24, 5:33 PM CST
Where
Jackson County, Altus
Measured
61 kt (70 mph) estimated gust
Property damage
$5,000
Reported by
Emergency Manager
Coordinates
34.640, -99.330

Front bay doors on the fire station in Altus damaged.

Thunderstorm Wind, Jackson

When
May 24, 5:33 PM CST
Where
Jackson County, Altus
Measured
61 kt (70 mph) measured gust
Reported by
Trained Spotter
Coordinates
34.640, -99.330

Thunderstorm Wind, Kiowa

When
May 24, 5:35 PM CST
Where
Kiowa County, 8.14 mi WSW of Roosevelt
Measured
61 kt (70 mph) estimated gust
Property damage
$5,000
Reported by
Social Media
Coordinates
34.800, -99.150

Thirty-five year old trees downed. Swing set tossed against house. From a twitter report.

Thunderstorm Wind, Jackson

When
May 24, 5:35 PM CST
Where
Jackson County, 2.76 mi S of Altus
Measured
50 kt (58 mph) measured gust
Reported by
ASOS
Coordinates
34.600, -99.330

Tornado, Jackson

When
May 24, 5:35 PM CST
Where
Jackson County, 1 mi S of Blair
Rating
EF0
Path length
0.5 mi
Path width
20 yd
Property damage
$20,000
Reported by
Public
Coordinates
34.766, -99.330

A resident of Blair recorded a video of a tornado just south of Blair. A mobile home, outbuildings and trees were reported to be damaged, although the specific locations are unknown and the tornado location is estimated.

Thunderstorm Wind, Jackson

When
May 24, 5:40 PM CST
Where
Jackson County, 2.76 mi S of Altus
Measured
52 kt (60 mph) measured gust
Reported by
ASOS
Coordinates
34.600, -99.330

Lightning, Garfield

When
May 24, 5:42 PM CST
Where
Garfield County, 3.61 mi ESE of Carrier
Property damage
$5,000
Reported by
Emergency Manager
Coordinates
36.460, -97.960

House struck by lightning between Wheatridge and Garland on Hwy 45.

Thunderstorm Wind, Jackson

When
May 24, 5:42 PM CST
Where
Jackson County, 2.07 mi N of Friendship
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
34.730, -99.230

Debris on road.

Thunderstorm Wind, Garfield

When
May 24, 5:42 PM CST
Where
Garfield County, 1.11 mi E of (End)vance Afb Enid
Measured
60 kt (69 mph) measured gust
Reported by
ASOS
Coordinates
36.340, -97.900

Thunderstorm Wind, Jackson

When
May 24, 5:42 PM CST
Where
Jackson County, 1.33 mi ENE of (Lts)altus Afb
Measured
60 kt (69 mph) measured gust
Reported by
AWOS
Coordinates
34.670, -99.270

Flash Flood, Blaine

When
May 24, 5:45 PM CST to 8:45 PM CST
Where
Blaine County, 3.58 mi SW of Roman Nose St Park to 6.07 mi S of Hitchcock
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
35.901, -98.483

Flash flooding in city streets. Other reports of closed roads as well in Blaine county.

Flash Flood, Garfield

When
May 24, 5:45 PM CST to 8:45 PM CST
Where
Garfield County, Lahoma to 0.27 mi SE of Lahoma
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
36.390, -98.090

Water flowing over roadways.

Thunderstorm Wind, Jackson

When
May 24, 5:48 PM CST
Where
Jackson County, (Lts)altus Afb
Measured
69 kt (79 mph) measured gust
Reported by
ASOS
Coordinates
34.660, -99.290

Thunderstorm Wind, Jackson

When
May 24, 5:51 PM CST
Where
Jackson County, Altus
Measured
59 kt (68 mph) measured gust
Reported by
Trained Spotter
Coordinates
34.640, -99.330

Scattered building damage, windows blown out in business at W Commerce and N Main. large branches down.

Flash Flood, Major

When
May 24, 5:52 PM CST to 8:52 PM CST
Where
Major County, 4.87 mi N of Ringwood to 6.38 mi N of Ringwood
Cause
Heavy Rain
Reported by
Trained Spotter
Coordinates
36.450, -98.240

Thunderstorm Wind, Garfield

When
May 24, 5:55 PM CST
Where
Garfield County, 1.11 mi E of (End)vance Afb Enid
Measured
51 kt (59 mph) measured gust
Reported by
ASOS
Coordinates
36.340, -97.900

Thunderstorm Wind, Jackson

When
May 24, 5:55 PM CST
Where
Jackson County, Altus
Measured
57 kt (66 mph) measured gust
Reported by
ASOS
Coordinates
34.640, -99.330

Flash Flood, Jackson

When
May 24, 5:58 PM CST to 8:58 PM CST
Where
Jackson County, 1.14 mi NW of Altus to 1.32 mi NE of Altus
Cause
Heavy Rain
Reported by
Trained Spotter
Coordinates
34.652, -99.344

Six to eight inches of rapidly moving water. Multiple roads flooded.

Thunderstorm Wind, Tillman

When
May 24, 6:05 PM CST
Where
Tillman County, 3.42 mi W of Frederick
Measured
53 kt (61 mph) measured gust
Reported by
Storm Chaser
Coordinates
34.390, -99.080

Thunderstorm Wind, Jackson

When
May 24, 6:06 PM CST
Where
Jackson County, Altus
Measured
65 kt (75 mph) estimated gust
Property damage
$25,000
Reported by
Emergency Manager
Coordinates
34.640, -99.330

Trailer house blown into the road blocking the road, and a large tree is blown over on Park Lane.

Thunderstorm Wind, Kiowa

When
May 24, 6:16 PM CST
Where
Kiowa County, 0.69 mi S of (Hbr)hobart Airport
Measured
66 kt (76 mph) measured gust
Reported by
ASOS
Coordinates
34.980, -99.050

Thunderstorm Wind, Kiowa

When
May 24, 6:16 PM CST
Where
Kiowa County, 0.57 mi E of Hobart
Measured
57 kt (66 mph) measured gust
Reported by
ASOS
Coordinates
35.030, -99.090

Thunderstorm Wind, Noble

When
May 24, 6:24 PM CST
Where
Noble County, 8.31 mi S of Billings
Measured
61 kt (70 mph) estimated gust
Reported by
Trained Spotter
Coordinates
36.410, -97.450

Estimated by spotter.

Flash Flood, Kingfisher

When
May 24, 6:25 PM CST to 9:25 PM CST
Where
Kingfisher County, Kingfisher to 0.39 mi N of Kingfisher
Cause
Heavy Rain
Reported by
Broadcast Media
Coordinates
35.860, -97.930

Highway 81 closed/impassable from Kingfisher northward.

Thunderstorm Wind, Kiowa

When
May 24, 6:29 PM CST
Where
Kiowa County, 8.98 mi S of Mountain View
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
34.970, -98.750

Estimated by spotter.

Flash Flood, Garfield

When
May 24, 6:35 PM CST to 9:35 PM CST
Where
Garfield County, 1.9 mi ESE of Hillsdale to 1.97 mi S of Hillsdale
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
36.551, -97.958

Closing Keowee road between due to flowing water.

Flash Flood, Kay

When
May 24, 6:35 PM CST to 9:35 PM CST
Where
Kay County, 0.59 mi E of Tonkawa to 2.58 mi W of Tonkawa
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
36.681, -97.299

OHP closed US Hwy 77 from Tonkawa south to Noble county line due to flash flooding.

Flash Flood, Kingfisher

When
May 24, 6:35 PM CST to 9:35 PM CST
Where
Kingfisher County, Kingfisher to 0.39 mi NW of Kingfisher
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
35.860, -97.930

Several cars stranded in flood waters.

Thunderstorm Wind, Tillman

When
May 24, 6:41 PM CST
Where
Tillman County, 1.49 mi SSE of Frederick
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
34.370, -99.010

Time estimate from radar.

Thunderstorm Wind, Kay

When
May 24, 6:44 PM CST
Where
Kay County, Ponca City
Measured
52 kt (60 mph) estimated gust
Reported by
Social Media
Coordinates
36.700, -97.080

Large tree limbs reported down. Time estimated from radar.

Thunderstorm Wind, Caddo

When
May 24, 6:44 PM CST
Where
Caddo County, 1.38 mi S of Carnegie
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
35.080, -98.600

Estimated by spotter.

Thunderstorm Wind, Tillman

When
May 24, 6:44 PM CST
Where
Tillman County, 1.49 mi SSE of Frederick
Measured
52 kt (60 mph) estimated gust
Reported by
Storm Chaser
Coordinates
34.370, -99.010

Estimated by chaser.

Thunderstorm Wind, Caddo

When
May 24, 6:45 PM CST
Where
Caddo County, 11.23 mi WNW of Boone
Measured
52 kt (60 mph) estimated gust
Reported by
Emergency Manager
Coordinates
34.943, -98.651

Six inch diameter trees downed.

Thunderstorm Wind, Kiowa

When
May 24, 6:47 PM CST
Where
Kiowa County, 5.29 mi ESE of Cold Springs
Measured
59 kt (68 mph) measured gust
Property damage
$30,000
Reported by
Trained Spotter
Coordinates
34.780, -98.910

Peak wind of 68 mph, barn destroyed, trees downed, siding pulled away from south side of house, lost another outbuilding, downed power lines on property. 6.5 miles north of mountain park and 2.5 miles east of us 183.

Flash Flood, Tillman

When
May 24, 6:49 PM CST to 9:49 PM CST
Where
Tillman County, 0.7 mi SW of Frederick to 0.51 mi SE of Frederick
Cause
Heavy Rain
Reported by
Trained Spotter
Coordinates
34.382, -99.028

Significant rainfall caused ponding on streets.

Thunderstorm Wind, Comanche

When
May 24, 7:04 PM CST
Where
Comanche County, 3.16 mi ESE of Lawton
Measured
50 kt (58 mph) estimated gust
Reported by
Trained Spotter
Coordinates
34.590, -98.340

Estimated by spotter.

Flash Flood, Caddo

When
May 24, 7:37 PM CST to 10:37 PM CST
Where
Caddo County, 4.3 mi NNE of Boone to 3.91 mi N of Boone
Cause
Heavy Rain
Reported by
Trained Spotter
Coordinates
34.960, -98.440

Rushing water at least 6 inches deep over road about 10 miles south of Ft Cobb on CR 2550 and CR 1420.

Flash Flood, Kay

When
May 24, 7:44 PM CST to 10:44 PM CST
Where
Kay County, 0.9 mi S of (Pnc)ponca City Arpt to 1.5 mi E of (Pnc)ponca City Arpt
Cause
Heavy Rain
Property damage
$10,000
Reported by
Emergency Manager
Coordinates
36.717, -97.099

Numerous water rescues conducted and water in a few structures.

Thunderstorm Wind, Cleveland

When
May 24, 8:17 PM CST
Where
Cleveland County, 8.48 mi W of Moore
Measured
61 kt (70 mph) estimated gust
Reported by
Emergency Manager
Coordinates
35.350, -97.640

Fence and shingle damage northwest of SW 119TH Street and Rockwell Avenue.

Thunderstorm Wind, Oklahoma

When
May 24, 8:23 PM CST
Where
Oklahoma County, 0.69 mi S of (Okc)will Rogers Apt
Measured
57 kt (66 mph) measured gust
Reported by
ASOS
Coordinates
35.380, -97.600

Thunderstorm Wind, Cleveland

When
May 24, 8:25 PM CST
Where
Cleveland County, 3.14 mi WSW of Moore
Measured
52 kt (60 mph) estimated gust
Property damage
$5,000
Reported by
NWS Employee
Coordinates
35.320, -97.540

Two small trees and two sections of fence damaged near the intersection of Calmwind drive/Stillwind drive.

Thunderstorm Wind, Oklahoma

When
May 24, 8:27 PM CST
Where
Oklahoma County, 2.18 mi SE of Warr Acres
Measured
61 kt (70 mph) estimated gust
Property damage
$10,000
Reported by
Emergency Manager
Coordinates
35.500, -97.590

Damage in area of NW 28TH and Nesbitt included two metal detached carports blown away, trees down, and one power pole or street light pole downed with a downed power line.

Thunderstorm Wind, Oklahoma

When
May 24, 8:28 PM CST
Where
Oklahoma County, 2.18 mi SE of Warr Acres
Measured
56 kt (64 mph) estimated gust
Reported by
Emergency Manager
Coordinates
35.500, -97.590

Tree damage. Roof damage to two houses when attached carports were torn loose.

Thunderstorm Wind, Oklahoma

When
May 24, 8:30 PM CST
Where
Oklahoma County, 1.69 mi E of (Okc)will Rogers Apt
Measured
52 kt (60 mph) estimated gust
Reported by
Broadcast Media
Coordinates
35.390, -97.570

Powerlines down at SW 80TH and May Ave.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
Lightning
A lightning strike that killed, injured or caused damage.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2019Every state in 2019This day in weather historyThe tornado archive for Oklahoma, 2019Warnings in Oklahoma, May 2019

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 827733, 827734, 827735, 827737, 827738, 827739, 827743, 827746, 827755, 827759, 827762, 827768, 827769, 827770, 827774, 827775, 827803, 827804, 830763, 827806, 827807, 827810, 827811, 827814, 827821, 827824, 827825, 827828, 827962, 827963, 827964, 827965, 827966, 827967, 827968, 827969, 827970, 827971, 827978, 827979, and more.